So tense! Could it be Atripla?
Sep 3, 2010
I have been on Atripla for 2 years...Undetected VL, CD4- 700 and above. No vivid dreams! Just occasional problems sleeping at night. However, I have the most horrible time concentrating while driving. I can barely drive at 40 MPH on a highway and feel like the car is moving to my left. At times I literally start shaking, which only makes the situation worse. I usually take Atripla at bedtime (10:00pm - 11:00pm). Lack of concentration is worse at 5 - 6pm when I am driving back from work. I have totally hated to drive a car. I don't like to complain but there is certainly something wrong somewhere. Also, I feel so tense on my jaws and lower teeth...I sometimes unconsciously find my tongue pushing hard on my lower teeth. It is worse when I drive and I have opted to chew gum as I drive. I am seeing my doctor in a couple of weeks to talk about this. But was wondering if other people have reported similar concerns or if I need to get back to learn how to drive! By the way, I used to do 65 - 70 MPH on the highway. Has never been had any traumatic experiences driving...and all over sudden I behave like a Zombie on the road. Any help!
Response from Dr. Henry
Stress or other mental health problems can result in symptoms as you describe. In a minority of patients the efavirenz in Atripla may cause persistent or aggravated mental health symptoms/problems. You may want to discuss with your HIV doc and possibly consider switching the efavirenz to an alternative drug (such as raltegravir, nevirapine, or a boosted protease inhibitor) depending on past treatment history and the likelihood that efavirenz may be a factor. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.